Alert archive / Montana / Winter Storm Warnings in 2012

Winter Storm Warning 10, NWS Great Falls, MT

March 23, 2012

NWS Great Falls, MT issued this winter storm warning at Mar 23, 2012, 2:46 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2012, 2:46 PM MDT (20:46 UTC)
Expired
Mar 23, 2012, 9:00 PM MDT
In force
6 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS45 KTFX 232046
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
246 PM MDT FRI MAR 23 2012

MTZ049-240300-
/O.NEW.KTFX.WS.W.0010.120323T2046Z-120324T0300Z/
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...FAIRFIELD
246 PM MDT FRI MAR 23 2012

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 PM MDT
THIS EVENING.

* TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE
  ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA THROUGH EARLY
  THIS EVENING. VISIBILITIES WILL BE LOCALLY REDUCED TO ONE
  QUARTER MILE AT TIMES IN HEAVY SNOW AND ROAD SURFACES WILL
  CONTINUE TO BE SLUSHY AND HAZARDOUS.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES.

* OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS THIS
  EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED THROUGH LATE
  TONIGHT. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011>014-044>046-048-240300-
/O.NEW.KTFX.WW.Y.0020.120323T2046Z-120324T0300Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...FORT BENTON...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...CHOTEAU
246 PM MDT FRI MAR 23 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 9 PM MDT
THIS EVENING.

* TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE
  ACROSS WESTERN AND NORTHERN PORTIONS OF NORTH CENTRAL MONTANA
  THROUGH EARLY THIS EVENING. VISIBILITIES WILL BE LOCALLY REDUCED
  TO LESS THAN ONE HALF MILE AT TIMES IN MODERATE SNOW AND ROAD
  SURFACES MAY LOCALLY BECOME SLUSHY AND HAZARDOUS.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES.

* OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS THIS
  EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED THROUGH LATE
  TONIGHT.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...CHESTER... 
  SHELBY...GREAT FALLS...FORT BENTON...FLESHER PASS... LINCOLN...
  MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
2 follow-up statements
868 
WWUS45 KTFX 240004
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
604 PM MDT FRI MAR 23 2012

MTZ049-240300-
/O.CON.KTFX.WS.W.0010.000000T0000Z-120324T0300Z/
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...FAIRFIELD
604 PM MDT FRI MAR 23 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE 
  ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA THROUGH EARLY 
  THIS EVENING. VISIBILITIES WILL BE LOCALLY REDUCED TO ONE 
  QUARTER MILE AT TIMES IN HEAVY SNOW AND ROAD SURFACES WILL 
  CONTINUE TO BE SLUSHY AND HAZARDOUS. 

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES.

* OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS 
  THIS EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED 
  THROUGH LATE TONIGHT. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ047-050-051-240300-
/O.EXA.KTFX.WW.Y.0020.000000T0000Z-120324T0300Z/
BLAINE-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE
604 PM MDT FRI MAR 23 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING.

* TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE
  ACROSS EASTERN AND NORTHERN PORTIONS OF NORTH CENTRAL MONTANA
  THROUGH EARLY THIS EVENING. VISIBILITIES WILL BE LOCALLY REDUCED
  TO LESS THAN ONE HALF MILE AT TIMES IN MODERATE SNOW AND ROAD
  SURFACES MAY LOCALLY BECOME SLUSHY AND HAZARDOUS.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES.

* OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS 
  THIS EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED 
  THROUGH LATE TONIGHT. 

* LOCATIONS AFFECTED INCLUDE: STANFORD...CHINOOK...LEWISTOWN...
  LEWISTOWN DIVIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011>014-044>046-048-240300-
/O.CON.KTFX.WW.Y.0020.000000T0000Z-120324T0300Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
BIG SANDY...FORT BENTON...FLESHER PASS...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD...
CHOTEAU
604 PM MDT FRI MAR 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: BANDS OF SNOW WILL CONTINUE TO MOVE 
  ACROSS WESTERN AND NORTHERN PORTIONS OF NORTH CENTRAL MONTANA 
  THROUGH EARLY THIS EVENING. VISIBILITIES WILL BE LOCALLY 
  REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN MODERATE SNOW 
  AND ROAD SURFACES MAY LOCALLY BECOME SLUSHY AND HAZARDOUS. 

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES.

* OTHER IMPACTS: AREAS OF FOG WILL ALSO DEVELOP AS SNOW ENDS 
  THIS EVENING AND VISIBILITIES MAY CONTINUE TO BE REDUCED 
  THROUGH LATE TONIGHT. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...CHESTER...
  SHELBY...HAVRE...GREAT FALLS...BIG SANDY...FORT BENTON... 
  FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
408 
WWUS45 KTFX 240252
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
852 PM MDT FRI MAR 23 2012



MTZ049-240400-
/O.EXP.KTFX.WS.W.0010.000000T0000Z-120324T0300Z/
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...FAIRFIELD
852 PM MDT FRI MAR 23 2012

...WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA
LATE THIS EVENING. NO SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE
ANTICIPATED. 

$$

MTZ011>014-044>048-050-051-240400-
/O.EXP.KTFX.WW.Y.0020.000000T0000Z-120324T0300Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
BIG SANDY...FORT BENTON...FLESHER PASS...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD...
CHINOOK...CHOTEAU...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE
852 PM MDT FRI MAR 23 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING.

SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA
LATE THIS EVENING NO SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE
ANTICIPATED. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 11:55 AM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 23, 11:55 AM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1155 AM MDT FRI MAR 23 2012

...UPDATE TO AVIATION...

.UPDATE...

SATELLITE IMAGERY THIS MORNING SHOWS A PLUME OF MOISTURE WITH
EMBEDDED SHORTWAVE ENERGY AND UPPER LEVEL JET SUPPORT STREAMING
NORTHEAST FROM FROM THE PACIFIC UP THROUGH THE GREAT BASIN AND
INTO MT THIS MORNING. POSITION OF THE JET AND MOIST PLUME IS
SLIGHTLY FURTHER EAST THAN WAS SUGGESTED BY EARLIER MODELS AND
THIS HAS LEAD TO AN EASTWARD SHIFT IN BANDS OF PRECIPITATION THIS
MORNING. EXPECT THIS PATTERN TO CONTINUE INTO THIS AFTERNOON AS
ADDITIONAL ENERGY MOVES INTO THE REGION FROM THE GREAT BASIN AND
HAVE INCREASED POPS SIGNIFICANTLY FOR AREAS WEST OF A LINE FROM
ROUGHLY HAVRE TO GREAT FALLS TO HELENA TO DILLON. AREAS TO THE
WEST OF THIS LINE WILL SEE OCCASIONAL SHOWERS MAINLY IN THE FORM
OF SNOW THIS MORNING. EXPECT VALLEYS/PLAINS AREAS TO POTENTIALLY
SEE A MIXTURE WITH RAIN OR DRIZZLE THIS AFTERNOON. LATE MARCH SUN
ANGLE AND ANTECEDENT WARM GROUND CONDITIONS WILL LIMIT SNOW
ACCUMULATION MANLY TO GRASSY AREAS AT LOWER ELEVATIONS...WHERE AN
ADDITIONAL INCH OF SNOW IS POSSIBLE THROUGH THE REMAINDER OF TODAY.
TEMPERATURES WERE ALSO LOWERED AS THE COLDER AIRMASS THAT MOVED IN
LAST NIGHT HAS PENETRATED INTO SW MT AND CLOUD-COVER WILL LIMIT
WARMING OVER MOST OF THE AREA TO ONLY ABOUT 10 DEGREES OVER CURRENT
VALUES. HOENISCH

&&

.AVIATION...
UPDATED 1755.
STALLED OUT FRONTAL BOUNDARY WILL LINGER OVER CENTRAL MONTANA FOR
MUCH OF TODAY BEFORE MOVING SOUTHEAST OVERNIGHT. WIDESPREAD SNOW...
FOG AND LOW CLOUDS WILL PERSIST ALONG AND NEAR THIS BOUNDARY WITH
IFR/LIFR CONDITIONS PREVAILING UNTIL AFTER 00Z SATURDAY. MID TO HIGH
LEVEL CLOUDS WILL PREVAIL TO THE SOUTH AND EAST OF THIS BOUNDARY
WITH WIDESPREAD VFR CONDITIONS. AIRMASS IS EXPECTED TO DRY OUT BY
ABOUT 12Z SATURDAY. MPJ

&&

.PREV DISCUSSION...
/ISSUED 427 AM MDT FRI MAR 23 2012/
TODAY THROUGH SUNDAY EVENING...DEEP LONGWAVE TROF CENTERED OFF THE
PACNW COAST WILL KEEP STRONG SOUTHWEST FLOW OVER THE NRN ROCKIES
TODAY. WATER VAPOR SATELLITE IMAGERY SHOWS FIRST PUSH OF PACIFIC
MOISTURE WITHIN THE FLOW ALREADY INTO CENTRAL MT AT 3AM...WITH RADAR
INDICATING ISOLATED SHOWERS OVER THE CONTINENTAL DIVIDE BUT LITTLE
IF ANY PRECIP REACHING THE GROUND IN SOUTHWEST AND CENTRAL MT.
ADDITIONAL MOISTURE UPSTREAM WILL ARRIVE QUICKLY THIS AFTN...PUSHED
BY 140 MPH JET STREAM WINDS. THAT WILL KEEP A CHANCE FOR VALLEY
RAIN/MTN SNOW SHOWERS OVER ALL AREAS BUT ERN FERGUS/BLAINE
COUNTIES...WITH ANY PRECIPITATION THAT DOES DEVELOP GENERALLY
AMOUNTING TO LESS THAN A TENTH OF AN INCH.  THERE IS ALSO A CHANCE
FOR THUNDERSTORMS OVER SOUTHWEST MT AS FORECAST MODELS INDICATING
SLIGHTLY UNSTABLE CONDITIONS THERE THIS AFTN.  MEANWHILE AT THE
SURFACE...THE WEAK DRY COLD FRONT THAT PUSHED SOUTH FROM THE US/CAN
BORDER YESTERDAY EVE IS NOW STATIONARY ACROSS CENTRAL MT...RUNNING
EAST/WEST BETWEEN GREAT FALLS AND HELENA/LEWISTOWN.  LITTLE FRONTAL
MOVEMENT IS EXPECTED UNTIL LATER THIS EVE WHEN A REINFORCING SHOT OF
COOL CANADIAN AIR NUDGES THE BOUNDARY SOUTHWARD.  LOCATIONS NORTH OF
THE FRONT WILL ONLY SEE HIGHS IN THE MID 40S TO AROUND 50
TODAY...WHILE AREAS ON THE SOUTH SIDE WILL BE 10 TO 15 DEGREES
WARMER.  FORECAST MODELS ARE IN GOOD AGREEMENT THAT THE LARGE
PACIFIC TROF WILL DIVE SOUTH ALONG THE CALIF COAST ON SAT...ALLOWING
A HIGH PRESSURE RIDGE CENTERED OVER TEXAS TO RAPIDLY BUILD NORTHWARD
INTO SOUTHWEST CANADA...CREATING MOSTLY DRY CONDITIONS FOR THE
WEEKEND EXCEPT ALONG THE ROCKY MTN FRONT WHERE OCCASIONAL SHOWERS
ARE POSSIBLE. HIGH TEMPS ON SAT WILL BE SIMILAR TO FRIDAY...WITH
SLIGHTLY COOLER READINGS OVER CENTRAL MT. SPRING-LIKE TEMPS
RETURN ON SUN AS THE FLOW ALOFT SHIFTS TO THE SOUTH...WITH UPPER
50S TO MID 60S EXPECTED OVER THE PLAINS AND VALLEYS.
WARANAUSKAS

SUNDAY NIGHT THROUGH FRIDAY NIGHT...THE MAIN WEATHER FEATURE OF
CONCERN DURING THIS PERIOD IS A SYSTEM THAT WILL LIKELY BRING
WIDESPREAD PRECIPITATION TO THE AREA MONDAY THROUGH MONDAY NIGHT.
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH BRINGING AN UPPER
LEVEL LOW PRESSURE AREA FROM OFF THE CALIFORNIA COAST ONSHORE AND
ACROSS THE DESERT SOUTHWEST SUNDAY NIGHT...THEN NORTHEAST ACROSS THE
CENTRAL ROCKIES AND INTO THE NORTHERN CONUS PLAINS MONDAY AND MONDAY
NIGHT. MOISTURE WRAPPING AROUND THIS SYSTEM WILL MOVE INTO THE
WESTERN AND SOUTHERN PORTIONS OF THE TFX AREA ON MONDAY THEN SPREAD
EAST ACROSS THE AREA ON MONDAY NIGHT. AN ASSOCIATED SURFACE LOW WILL
ALSO MOVE EAST ACROSS SOUTHERN MONTANA DURING THIS TIME...BRINGING
COOLER CANADIAN AIR INTO THE AREA MONDAY NIGHT. HOWEVER...THIS IS
ONLY RELATIVELY COOLER AIR...AS TEMPERATURES MONDAY NIGHT WILL
BARELY GET BELOW FREEZING ALONG THE CANADIAN BORDER. AT THIS
TIME...AM EXPECTING THERE TO BE MEASURABLE SNOWFALL IN THE
MOUNTAINS...BUT LOWER ELEVATIONS WILL LIKELY BE TOO WARM TO SUPPORT
SIGNIFICANT...IF ANY...SNOW ACCUMULATION. TEMPERATURES WILL BE WELL
ABOVE NORMAL PRIOR TO THE PASSAGE OF THE SYSTEM...AND ONLY NEAR
NORMAL IMMEDIATELY BEHIND IT. AM NOT ANTICIPATING A NEED FOR WINTER
WEATHER HIGHLIGHTS AT THIS TIME...BUT WILL CONTINUE TO MONITOR THE
SITUATION. PRECIPITATION WILL DECREASE LATE MONDAY NIGHT INTO
TUESDAY AS THE SYSTEM EXITS THE AREA. IN THE WAKE OF THIS SYSTEM...A
MORE PROGRESSIVE WESTERLY FLOW ALOFT WITH OCCASIONAL WEAK PACIFIC
FRONTAL PASSAGES WILL KEEP A GOOD CHANCE OF PRECIPITATION IN THE
MOUNTAINS...WHILE LOWER ELEVATIONS REMAIN MOSTLY DRY WITH WESTERLY
DOWNSLOPE WINDS. TEMPERATURES WILL ALSO REMAIN AROUND 10 DEGREES
ABOVE NORMAL THROUGH THE END OF THE PERIOD.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  40  28  48  32 / 100  20  20  10
CTB  34  24  41  26 / 100  20  40  20
HLN  45  30  54  32 /  60  20  20  10
BZN  56  33  63  31 /  20  20  10  10
WEY  44  31  50  25 /  30  20  10  10
DLN  51  34  60  32 /  50  10  10  10
HVR  41  25  46  28 /  80  30  10  20
LWT  46  28  52  32 /  20  20  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 23, 4:54 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
454 AM MDT FRI MAR 23 2012

MTZ008>015-044>055-241100-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
454 AM MDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG PACIFIC STORM SYSTEM MOVES INTO THE REGION ON MONDAY...WITH
WIDESPREAD RAIN OVER THE VALLEYS AND PLAINS AND SNOW IN THE
MOUNTAINS CONTINUING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 23, 12:48 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1248 PM MDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     SNOW             10 W FAIRFIELD          47.61N 112.19W
03/23/2012  E4.0 INCH        TETON              MT   TRAINED SPOTTER

            3 TO 4 INCHES OF SNOWFALL SO FAR. STILL SNOWING...ONE
            HALF MILE VISIBILITY.

&&

NJL
Local storm report, Mar 23, 12:49 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1249 PM MDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     SNOW             3 WSW LINCOLN           46.95N 112.74W
03/23/2012  E2.0 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED 2 INCHES OF SNOWFALL SO FAR. STILL SNOWING.

&&

NJL
Local storm report, Mar 23, 12:51 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1251 PM MDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     SNOW             2 SSE BRADY             48.01N 111.82W
03/23/2012  U0.0 INCH        PONDERA            MT   NWS EMPLOYEE

            HEAVY SNOW ON 1-15 NEAR BRADY. ROADS ARE SLUSH COVERED.

&&

NJL
Local storm report, Mar 23, 1:52 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
152 PM MDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     SNOW             1 NW CHOTEAU            47.82N 112.19W
03/23/2012  E3.0 INCH        TETON              MT   TRAINED SPOTTER

            3 INCHES OF SNOWFALL SINCE THIS MORNING. STILL SNOWING.
            ROADS ARE SLUSH COVERED OUTSIDE OF TOWN.

&&

NJL

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:46 PM MDTWinter Weather AdvisoryTFX6 hr

Nearby

Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.